Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Withdrawl Symptoms from Effexor XR
avatar
An_248727 posted:
After 10 years of being of 75 mg of Effexor XR decided told dr. wanted to got to 37.5 mg to wean myself off this drug. Last week not to bad had 1 day of feeling like I was in slow motion and of course the sinus type headache. I felt like my energy level had gone up and husband said he's never heard me talk so must. Yesterday 1st day without wasn't bad however this morning started the intermittent electrical surges through body then went into feeling like I'm in slow motion. Now started sweating. I know every individual is different but I hope this will last for maybe a couple more days.
Reply
 
avatar
Patricia Farrell, PhD responded:
I hope it does get easier and with fewer problems. Always difficult weaning any med.
 
avatar
chrissguinea responded:
I don't want to cause you additional stress, but the withdrawal symptoms will last a long time. I had been on 75mg for about 10 years. I began the weaning off process (with my health care provider's supervision) the first of June. On August 13, I took my last dose of Effexor. I am just now, 80 days after the first dose, past the vast majority of the physical symptoms. I am still have moods swings, and crying jags. I also notice some definite personality changes, and I can't say that I'm happy with them. I am irritable, and argumentative. This was not my personality before I ever took Effexor. I am hoping this will also pass, and my personality will return to normal. I am often depressed for short periods of time, even though I was not prescribed this medication for depression originally--it was prescribed for me "off label" by my physician (not the same one I have now) as an appetite suppressant. It didn't work for me, but once I got on it, I couldn't get off because of the withdrawal symptoms. Since the physical symptoms passed, I am optimistic that the emotional symptoms will also pass. Hang in there, you can do this, it won't be easy, but it is worth it. I am very happy I got off of this awful drug.


Featuring Experts

Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

Helpful Tips

Progressive Muscle RelaxationExpert
In addition to relaxation breathing and guided imagery, one great self-help technique that you can use anywhere (even while sitting in a ... More
Was this Helpful?
14 of 24 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.